Aa
A
A
Close
Avatar universal
MS Symptoms or Steroid side affect?
I finished up steroids this past Monday.
I have been feeling funky.

In the hospital they tried to do an LP on me three times.
The third time, they got the fluid.

I have been having a lot of numbness on my right side.
The back of my neck is achy and where they poked me.

When I am laying down i feel like my body parts are going numb.

My question is, are there physical side affects to the steroids besides feeling shaky or are these ms symptoms?
I didn't get to see my last brain MRI and I the reason I went into the ER was because I was having what looked like a seizure.

Could there have been damage done i this last episode that has made me worse?

These questions are a little wacky as I haven't been "normal" since last Tuesday.

Can anyone help?

I don't know what's normal and what's not normal anymore.

Thanks.
Cancel
7 Answers
Page 1 of 1
Avatar universal
It's like I feel detached from my own body.
Sometimes I think of moving a my foot or leg and there seems to be a disconnect from my brain.

I feel like i am moving in slow motion.

Just wanted to add that.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1475492 tn?1332887767
Kerri,

I haven't experienced the "seizure" but I can tell you that my LP created quite a bit of discomfort. I had the puncture then had to have the blood patch and the doctor that did the blood patch had some trouble. I think I had pretty extenstive bruising as I'm still sore and having troubles 6 weeks later.

The "disconnect" you are speaking about. Yes, I felt like that in my last "flare" - I would twitch and it seemed like my mind checked out for a split second or I checked out and then twitch. It is kinda hard to tell which comes first. I did have (and still do) have random body movements in my foot or hand without trying to actually move anything. I'm resting then it moves. I'm pretty quirky at the moment. ;) It has slowly gone away with some of my other symptoms.

I imagine that you are still in a flare (as steroids on ease symptoms and don't make your flare go away) so try to ride the wave as best you can. If you get overly concerned call your doctor again follow up with him/her. I suspect you will feel better as time goes on.

((Hugs))
Comment
Cancel
1475492 tn?1332887767
Comment
Comment
Submit Comment
1394601 tn?1328035908
I guess there will be some saying it was the steroids and others that will be saying it was from the relapse.

My opinion is, it is from the relapse.  I never had any of those things as side effects while on IVSM and I took them monthly for a year.

My body feels the same way.  Everything has slowed...both inside and out.
Comment
Cancel
1394601 tn?1328035908
Comment
Comment
Submit Comment
1475492 tn?1332887767
Kerri,

I haven't experienced the "seizure" but I can tell you that my LP created quite a bit of discomfort. I had the puncture then had to have the blood patch and the doctor that did the blood patch had some trouble. I think I had pretty extenstive bruising as I'm still sore and having troubles 6 weeks later.

The "disconnect" you are speaking about. Yes, I felt like that in my last "flare" - I would twitch and it seemed like my mind checked out for a split second or I checked out and then twitch. It is kinda hard to tell which comes first. I did have (and still do) have random body movements in my foot or hand without trying to actually move anything. I'm resting then it moves. I'm pretty quirky at the moment. ;) It has slowly gone away with some of my other symptoms.

I imagine that you are still in a flare (as steroids on ease symptoms and don't make your flare go away) so try to ride the wave as best you can. If you get overly concerned call your doctor again follow up with him/her. I suspect you will feel better as time goes on.

((Hugs))
Comment
Cancel
1475492 tn?1332887767
Comment
Comment
Submit Comment
429700 tn?1308011423
I just ended oral steroids Monday.  I feel very bad.  I do think that your body gets used to this extra umph, and when it's not there, it starts to rebel.   I have a detatched feeling, too.  In fact, I think I feel down-right physically depressed.  

The tremor could be related to weakness, but it should be brought up to your neurologist because it could indeed be a relapse.  



Comment
Cancel
429700 tn?1308011423
Comment
Comment
Submit Comment
Avatar universal
I actually was blaming the steroids at first but then realized that this was a true flare up and I had never experienced it since the first time.

The first time I was wiped like I am now and rested for a long time.

I am thinking that there was more damage this time if that is possible.

Thanks.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1734735 tn?1413781671
Hi Kerri,

I relate to the seizure aspect. When I came home from a week in the hospital and feeling bloated from the steriods I started stuttering and shaking for periods, particularly at night.

I felt as if I could have just thrown myself on the floor in some kind of fit. One night my wife placed a hand on my head and body to comfort me as I shook. It was a very distressing time when I didn't know what the heck was happening and thought maybe I was headed for a pine box.

Anyway, the MRI revealed one lesion in my right temporal lobe which is apparently an area responsible for seizures.

Most people seem to fly through the LP but I felt so very tired and drained afterwards. It didn't help having to lie still for 4 hours immediately afterwards.

I wish you a speedy recovery and that you are spoiled rotten by family and friends.

Blessings and hugs
Alex
Comment
Cancel
1734735 tn?1413781671
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
Avatar f tn
Blank
essdipity
1831849 tn?1383231992
Blank
kwarendorf
Great Neck, NY
667078 tn?1316004535
Blank
HVAC
Durham, NC
987762 tn?1331031553
Blank
supermum_ms
Australia
5265383 tn?1453516751
Blank
aspen2
ON
144586 tn?1284669764
Blank
caregiver222